Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 99, NWS Boston/Norton, MA

October 13, 2011

NWS Boston/Norton, MA issued this small craft advisory at Oct 13, 2011, 6:09 PM EDT. It took effect at Oct 13, 2011, 7:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2011, 6:09 PM EDT (22:09 UTC)
In effect from
Oct 13, 2011, 7:00 PM EDT
Expired
Oct 14, 2011, 4:22 AM EDT
In force
9 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WHUS71 KBOX 132209
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
609 PM EDT THU OCT 13 2011

ANZ250-140615-
/O.CAN.KBOX.SC.Y.0098.000000T0000Z-111015T1000Z/
/O.NEW.KBOX.SC.Y.0099.111013T2300Z-111015T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
609 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-132315-
/O.CAN.KBOX.SC.Y.0098.000000T0000Z-111013T2300Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
609 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS WITHIN MASS BAY AND IPSWICH BAY HAVE DROPPED BELOW 5 FEET.
THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ254>256-140615-
/O.CON.KBOX.SC.Y.0098.000000T0000Z-111015T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
609 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-140615-
/O.CON.KBOX.SC.Y.0098.000000T0000Z-111015T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
609 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
080 
WHUS71 KBOX 140540 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
140 AM EDT FRI OCT 14 2011

ANZ254>256-141345-
/O.CON.KBOX.SC.Y.0098.000000T0000Z-111015T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
140 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-141345-
/O.CON.KBOX.SC.Y.0098.000000T0000Z-111015T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
140 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-141345-
/O.CON.KBOX.SC.Y.0099.000000T0000Z-111015T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
140 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
877 
WHUS71 KBOX 140822
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
422 AM EDT FRI OCT 14 2011


ANZ235-237-255-256-141630-
/O.CAN.KBOX.SC.Y.0098.000000T0000Z-111015T1000Z/
/O.NEW.KBOX.GL.A.0017.111015T0500Z-111016T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
422 AM EDT FRI OCT 14 2011

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35
  KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ250-141630-
/O.CAN.KBOX.SC.Y.0099.000000T0000Z-111015T1000Z/
/O.NEW.KBOX.GL.A.0017.111015T1800Z-111016T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
422 AM EDT FRI OCT 14 2011

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 


* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 7 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ254-141630-
/O.CAN.KBOX.SC.Y.0098.000000T0000Z-111015T1000Z/
/O.NEW.KBOX.GL.A.0017.111015T1800Z-111016T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
422 AM EDT FRI OCT 14 2011

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 7 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ232>234-141630-
/O.NEW.KBOX.GL.A.0017.111015T0500Z-111016T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
422 AM EDT FRI OCT 14 2011

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231-141630-
/O.NEW.KBOX.GL.A.0017.111015T1800Z-111016T0000Z/
CAPE COD BAY-
422 AM EDT FRI OCT 14 2011

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 4:22 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Oct 13, 4:22 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT THU OCT 13 2011

.SYNOPSIS...
A SECOND ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATER
TONIGHT INTO FRIDAY...AND COULD LINGER INTO FRIDAY EVENING. MOSTLY
DRY...BLUSTERY AND SEASONABLE WEATHER IS EXPECTED THIS WEEKEND
WITH A WEAK WET CLIPPER SYSTEM SUNDAY NIGHT. DRY THEREAFTER WITH
ANOTHER STORM SYSTEM EXPECTED BY MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LULL HAS FINALLY ENVELOPED SOUTHERN NEW ENGLAND THIS AFTERNOON.
MAINTAINED A SLIGHT CHANCE OF MEASURABLE PRECIPITATION AT MOST
LATE THIS AFTERNOON. MADE SOME TWEAKS TO TEMPERATURES AS WELL
BASED ON LATEST OBSERVATIONS.

FOR TONIGHT...THOUGH THE 12Z NAM AND 09Z SREF HAD A GOOD HANDLE ON
THE TIMING OF RAINFALL. AFTER THAT TIME...THE NAM REALLY DRIES
THINGS OUT TOWARD THE COAST AND FOCUSES ALL ITS MOISTURE JUST
AHEAD OF A COLD FRONT WHICH MOVES THROUGH OUR REGION DURING
FRIDAY. WHILE THIS IS A VERY PLAUSIBLE SOLUTION...AM RELUCTANT
TO GO WITH THAT FORECAST BASED ON THE MORE CONSISTENT GFS AND
ECMWF SOLUTIONS.

TEMPERATURES WERE A BLEND OF THE MAV/MET GUIDANCE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
BOTH THE NAM AND REGIONAL CMC MODEL DEVELOP A CLOSED CIRCULATION
AROUND A TRIPLE POINT FRIDAY...AND ARE THE ONLY TWO MODELS TO DO
SO. BASED THIS FORECAST OFF THE MORE CONSISTENT GFS/ECMWF
SOLUTIONS. WILL NEED TO MONITOR THIS ASPECT OF THE FORECAST
CAREFULLY OVER THE NEXT 24 HOURS.

WE WILL BE DEALING WITH A POTENT MID-LEVEL LONGWAVE AND SHORTWAVE
TROUGH FRIDAY AFTERNOON. DECENT SHEAR IS EXPECTED AS WELL...WITH
NEARLY UNI-DIRECTIONAL SHEAR THROUGH THE BOUNDARY LAYER. THE NAM
IS MUCH MORE AGGRESSIVE INJECTING SOME VEERING THE IN THE VERY
LOWEST LEVELS...WHICH IS DUE TO ITS DEVELOPMENT OF A CLOSED
CIRCULATION. AM NOT SOLD ON THIS IDEA YET.

CONVECTIVE INSTABILITY TOMORROW IS EXPECTED TO BE ELEVATED AND
MARGINAL FOR SEVERE WEATHER. BUT WITH 15-20 MS OF SHEAR...ENOUGH
ORGANIZATION COULD BE IN PLACE FOR A FEW ISOLATED STRONG STORMS.
PRECIPITABLE WATER VALUES OF 1.5-2.0 INCHES ALSO BRINGS THE
POSSIBILITY OF HEAVY RAINFALL. CURRENT THINKING IS THE STRONGEST
WINDS WILL ONLY BE BROUGHT DOWN TO THE SURFACE IN THE PRESENCE OF
HEAVY RAINFALL FRIDAY.

DECIDED TO HOLD OFF ON A FLOOD WATCH AT THIS POINT AS THE LATEST
FLASH FLOOD GUIDANCE IS STILL ABOUT 2 INCHES IN AN HOUR...AND 2.5
INCHES IN 3 HOURS. THINKING MORE SIGNIFICANT FLOODING...BEYOND THE
USUAL PONDING OF WATER IN POOR-DRAINAGE AREAS...IS NOT A MAJOR
CONCERN AT THIS POINT. WE WILL CONTINUE TO MONITOR THE SITUATION.

TEMPERATURES WILL BE VERY TRICKY DUE TO THE TIMING AND LOCATION OF
THE WARM SECTOR. DO NOT THINK WE WILL SEE MUCH SUNSHINE FRIDAY
MORNING WITH THE CURRENT LOW CLOUDS HOLDING IN PLACE.

A COLD FINALLY CROSSES OUR REGION FRIDAY NIGHT. EXPECTING DRIER
CONDITIONS WITH CLEARING SKIES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MAIN POINTS...
* DRY SAT INTO SUN WITH GUSTY W/SW WINDS...SLGT CHC SHOWERS N/W
* WEAK CLIPPER SYS SUN NGT...DRY AGAIN INTO MON
* ANOTHER STORM SYS SETUP FOR THE MIDWEEK

OVERVIEW AND MODEL DISCUSSION...
MODELS IN GENERALLY GOOD AGREEMENT IN THE FIRST FEW DAYS OF THE
NEAR TERM THAT THE PATTERN WILL SHIFT FROM HIGHLY AMPLIFIED
FLOW...TO A NEARLY ZONAL JET ESTABLISHED OVER SNE. THIS IS THANKS
TO A STALLED TROF/CUTOFF WELL N OF THE REGION COUPLING WITH RIDING
FROM THE WRN ATLANTIC AND MID ATLANTIC STATES. THERE IS EVEN
FAIRLY GOOD AGREEMENT IN THE TIMING OF A WEAK OPEN SHORTWAVE AND
ASSOCIATED CLIPPER SYSTEM SUN NIGHT INTO EARLY MON. IT IS BEYOND
THIS TIME FRAME THAT GUIDANCE HAS DIFFICULTY HANDLING A STALLED
FRONT AND STRONGER WAVE PUSHING E FROM THE OH VALLEY MID WEEK.
WILL USE A GENERAL ECMWF/GFS BLEND THROUGH EARLY NEXT WEEK THANKS
TO GOOD AGREEMENT...BUT LEAN CLOSER TO THE ECMWF LATE IN THE
PERIOD...WHICH HAS SHOWN BETTER RUN-TO-RUN CONSISTENCY OF LATE.

DETAILS...

SATURDAY...
STRONG NEG TILTED TROF AND ASSOCIATES SFC LOW GRADUALLY CONTINUES
TO PUSH N WILL INTO QC AND ON PROVINCES DURING THE DAY.
HOWEVER...AN AREA OF ISENTROPIC LIFT AND MOIST THETA-E AXIS IS
EXPECTED TO WRAP TO THE S AND SW PORTIONS OF THE LOW IN TYPICAL
TROWAL SETUP. COMBINE THIS WITH A STRONG FLUX OF DRY AIR AND CAA
OVER ESPECIALLY OVER THE W...AND THERE MAY BE ENOUGH WEAK
INSTABILITY/LIFT TO INITIATE POP -SHRA DURING PEAK HEATING. LIKE
THE PREVIOUS SHIFT ASSESSMENT OF KEEPING AT LEAST SOME SLIGHT
CHANCE POPS AND CLOUDIER SKIES IN THE W...SO WILL MAKE FEW CHANGES
THERE. OVER THE REST OF THE AREA...THE COOL/DRY AIR FILLING THE
COLUMN WILL LEND ITSELF TO INCREASING SUNSHINE AND MORE AUTUMNAL
TEMPERATURES.

THE OTHER FACTOR OF NOTE WILL BE THE POTENTIAL FOR STRONG WIND
GUST AS STRONG LOW PRES TO THE N COMBINES WITH HIGH PRES BUILDING
N FROM THE MID ATLANTIC...CREATING A STRONG W-E ORIENTED GRADIENT.
GIVEN THE STRONG PRES DIFFERENCES BETWEEN THESE SYSTEMS...WINDS
/AND ESPECIALLY GUSTS/ WILL LIKELY BE MORE S-SW ORIENTED DUE TO
STRONG ISALLOBARIC COMPONENT...WHICH MAY HELP TO MIX DOWN THE
HIGHER MOMENTUM AIR. MODEL GUIDANCE SUGGESTS H92 LLJ IS AROUND
35-40KT MARK...WHILE H85 IS CLOSER TO 40+ KT. IN REGIONS OF
SUNSHINE /ESPECIALLY S OF THE MA PIKE AND FROM WORCESTER COUNTY/
MIXING TO THE H85 LVL IS POSSIBLE...AND MOMENTUM TRANSPORT ON
BUFKIT SUPPORTS MOMENTUM TRANSPORT NEAR 40 KT. ATTM...GIVEN THE
UNCERTAINTY IN LLJ STRUCTURE AND SOME SLIGHT DIFFERENCES IN
GUIDANCE /NAM IS MORE ROBUST WHILE GFS REMAINS WEAKER...FOR
INSTANCE/ WILL HOLD OFF ON WIND HEADLINES AS THE MAJORITY OF THE
GUSTS WILL LIKELY BE JUST BELOW THE 40 KT THRESHOLD. HOWEVER...IT
IS WORTH MONITORING IN THE NEXT 24 HOURS.

SAT NIGHT INTO SUN...
WILL GRADUALLY LOWER POPS IN WRN PORTIONS OF THE FA AS CONTINUED
CAA AND DRY AIR ENTRAINMENT ARE EVIDENT IN FCST SOUNDINGS IN THIS
REGION...LEADING TO SUSPICIONS IT WILL REMAIN MOSTLY DRY. WHILE
CONDITIONS WILL CERTAINLY BE MORE SEASONABLE /AND COOLER THAN THE
LAST SEVERAL DAYS/ AS H92 TEMPS GRADUALLY DIP TO AROUND +7C. NOT
EXPECTING MUCH RAD COOLING SAT NIGHT INTO SUN DUE TO STRONG PRES
GRADIENT...SO MINS WILL NOT DIP AS LOW AS POSSIBLE GIVEN THE MID
LVL COOLING. HOWEVER...COOL AND CONTINUED BLUSTER CONDITIONS ARE
LIKELY ON SUN...ALTHOUGH WINDS WILL NOT BE AS STRONG AS SAT DUE TO
A SLACKENING IN THE GRADIENT AT ALL LVLS.

SUN NIGHT INTO MON...
MODELS FAIR AGREEMENT ON BOTH THE TIMING AND STRUCTURE OF A WEAK
OPEN WAVE PUSHING THROUGH THE STRONG JET ALOFT. THE WEAK CLIPPER
ASSOCIATED WITH THIS FEATURE IS PROGGED TO PASS OVER NRN NEW
ENGLAND...DRAGGING A WEAK COLD FRONT THROUGH THE REGION SUN NIGHT.
GIVEN THE CP ORIGINS OF THE SYSTEM...AND VERY WEAK DYNAMICS...NOT
EXPECTING MUCH IN THE WAY OF PRECIP WITH THIS PASSAGE. MODELS ARE
BEGINNING TO CATCH ON TO THIS. WILL LIKELY SEE INCREASING CLOUD
COVER...BUT WILL ONLY LEAN TOWARD SLIGHT CHANCE PRECIP. GUIDANCE
NOW SUGGESTS THIS FRONT STALLS JUST S OF THE REGION MON...AND THE
RELATIVE LOCATION TO THE S COAST WILL HAVE IMPACTS ON THE FINAL
OUTCOME...BUT LOOKS AS THOUGH ENOUGH DRY AIR WILL WORK ITS WAY IN
FROM THE N TO KEEP MOST LOCATIONS DRY AND CLEARING. WILL LEAN DRY.

TUE INTO THU...
THE GENERAL TREND WILL BE TOWARD MORE UNSETTLED AND WET WX AS A
ROBUST LONGWAVE TROF APPROACHES FROM THE OH VALLEY. THE FIRST
CHANCE FOR PRECIP WILL LIKELY BE AS THE STALLED FRONT TO THE S
LIFTS N AS A WARM FRONT WITH INCREASING SLY MID LVL FLOW. TIMING
DIFFERENCES EXIST IN THE SFC LOW PRES ASSOCIATED WITH THIS
FEATURE...BUT WILL LEAN TOWARD ECMWF WHICH HAS SUPPORT FROM THE
GEFS MEAN. THESE CHOICES ARE MORE AMPLIFIED THAN THE OPNL GFS...SO
WILL CONTINUE TO SUGGEST SOME POPS AND SIG CLOUD COVER DURING THE
MID WEEK TIMEFRAME.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...HIGH CONFIDENCE FOR MAINLY IFR CIGS. A FEW
LOCATIONS COULD SEE CIGS UP TO 1500 FT.

TONIGHT...MODERATE TO HIGH CONFIDENCE FOR IFR CONDITIONS. NOT AS
CONFIDENT IN TIMING OF LOWER VSBYS IN RAIN AND FOG.

FRIDAY...LOW TO MODERATE PROBABILITY OF LLWS ACROSS RI AND
EASTERN MA DURING THE AFTERNOON INTO THE EVENING. TREND WILL BE
FOR IFR ACROSS THE INTERIOR IN SHOWERS AND FOG...WITH MVFR
ELSEWHERE. LOW TO MODERATE PROBABILITY OF GUSTY TSTMS WITH LOCALLY
HEAVY RAIN ALL TERMINALS...BUT MAINLY FROM 18-00Z.

FRIDAY NIGHT...MODERATE-HIGH CONFIDENCE CONDITIONS IMPROVE TOWARD
VFR.  LOW CONFIDENCE IN THE EXACT TIMING AT THIS POINT.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF...MAINLY DUE TO TIMING
OF LOWER VSBYS AND PRECIPITATION.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY THROUGH SUNDAY...
MODERATE TO HIGH CONFIDENCE VFR DOMINANT CATEGORY. A FEW -SHRA
WITH LOWER VFR CIGS OVER NW MA AND WRN NH TERMINALS.
SATURDAY...W/SW WINDS GUSTING 30 TO 35 KTS...THEN DIMINISHING
SATURDAY NIGHT. SUNDAY...W/SW WINDS GUST TO 25 KTS.

SUNDAY NIGHT INTO MONDAY...
MODERATE CONFIDENCE VFR DOMINATES...HOWEVER WEAK COLD FRONT WILL
PUSH THROUGH THE AREA OVERNIGHT WITH POSSIBLE MVFR CIGS. ALSO SOME
-SHRA POSSIBLE WITH LOCALIZED MVFR VSBYS...ALTHOUGH THIS REMAINS A
LOW PROBABILITY AT THIS TIME.

MONDAY NIGHT INTO TUESDAY...
MODERATE CONFIDENCE VFR. A STALLED FRONT MAY BRING SOME LOWER
CIGS AND -SHRA TO RI/CAPE/ISLAND TERMINALS.

&&

.MARINE...
EXTENDED A SMALL CRAFT ADVISORY FOR MOST WATERS THROUGH FRIDAY
NIGHT...MAINLY DUE TO ROUGH SEAS. SOME POTENTIAL FOR WIND GUSTS TO
APPROACH 25 KT FRIDAY AFTERNOON...WITH A GREATER RISK FRIDAY NIGHT
BEHIND A COLD FRONT. MAY NEED TO EXPAND THE SMALL CRAFT ADVISORY
FURTHER IF THE WIND POTENTIAL LOOKS MORE OF A RISK WITH FUTURE
FORECASTS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...
SEAS REMAIN AROUND 7-10 FT OVER OUTER WATERS. W/SW WINDS GUSTING
TO 35 KT POSSIBLE ESPECIALLY DURING THE HEAT OF THE DAY OVER OUTER
WATERS. GALES MAY BE NEEDED.

SATURDAY NIGHT INTO MONDAY...
SEAS REMAIN ABOVE SCA THRESHOLDS THROUGH THE PERIOD...ESPECIALLY
OVER OUTER WATERS. WINDS WILL REACH SCA INTO THE DAY SUNDAY...BUT
WILL LIKELY SLACKEN OFF SUN NIGHT INTO MON.

TUESDAY...
WINDS AND SEAS REMAIN BELOW SCA THRESHOLDS EXCEPT FOR EXTREME SW
WATERS...WHERE A BUILDING SWELL MAY BREAK THE 5 FT THRESHOLD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ235-237-
     250-254>256.
     SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ251.

&&

SYNOPSIS...BELK/DOODY
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...BELK/DOODY
MARINE...BELK/DOODY
Hazardous weather outlook, Oct 13, 4:26 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
426 PM EDT THU OCT 13 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-142030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
426 PM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS MODERATE CONFIDENCE OF MINOR SMALL STREAM AND POOR
DRAINAGE FLOODING FRIDAY INTO FRIDAY NIGHT WITH ANTICIPATED
HEAVY RAIN AND POSSIBLE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-142030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
426 PM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS MODERATE CONFIDENCE OF GALE FORCE WIND GUSTS ACROSS THE
SOUTHERN AND SOUTHEAST OPEN WATERS LATE FRIDAY NIGHT INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.